From Buffalo, New York, USA:
We recently switched our two and a half year old son (diagnosed at 13months) to Humalog at meals with 5 units of Lantus in the morning, which is keeping his glucose readings within a better range, but he gets hypoglycemia between 4 am and 7 am. I try to give him a protein at his 8 pm snack along with his 1 carb. I hate to lower the Lantus dose because his numbers are so good. Any suggestions?
Five units seems like a lot for a 2 year old. I might suggest splitting the Lantus (insulin glargine) into two doses -- 3.5 units in the morning and 1.5 units at bedtime as a start. Discuss with your son's doctor.
Additional comments from Dr. Stuart Brink:I agree that switching to a lower dose of Lantus seems reasonable. Sometimes splitting the dose to some at bedtime and some in the morning will also help. Other times, we use Lantus at bedtime rather than morning.
You need to experiment with different times while doing a lot of blood glucose readings and then review these with your diabetes team to see what works best. Each child is different.
Original posting 9 Oct 2002
Posted to Daily Care
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:38
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.